Saturday, April 28, 2007

Ok, so it kicked back...

After all of my excitement over how well I was handling my first treatment, it turns out that I just wasn't waiting long enough.

Friday was pretty horrible. I had aches all over which could have been from the Neulasta shot I got on Thursday (said to cause bone pain) or could have been from the dacarbazine, which includes flulike symptoms among its side effects. I also felt like I had a huge bubble in my stomach all day, and no matter what I ate or how I stretched out, nothing took it away. It was pretty miserable.

Oh... and my hair hurts. My scalp is extremely tender, which I understand from Googling is part of the hair loss process. I haven't lost any yet, but the tenderness is making me very aware that it's coming. I decided not to blow-dry my hair at all today because I don't want to speed the process along.

Fatigue was my last but most present symptom. I went out briefly to get my driver's license picture taken -- with my own hair -- and found it to be an effort to lift my purse onto my shoulder and walk for more than short distances without resting.

Thankfully, I'm feeling better today. I just have to remind myself that this is serious business and that I should enjoy these good moments while I have them.

3 Comments:

Anonymous Kath said...

Dear Lisa, I'm so sorry the relief at a good beginning was so short-lived. The side effects sound bad. And no wonder you're tired and weak -- your body has so much to contend with right now. I hope the good moments continue to visit on a regular basis, and that the bad moments are bearable. Take care of yourself and get as much pampering as you can.

Thinking about you every day.

4/29/2007 3:03 AM  
Blogger Jason and Samantha said...

You are in my thoughts are prayers (hugs) I hope the side effects lessen!

4/29/2007 7:22 PM  
Blogger msfitzita said...

I'm so sorry the side effects just took their time getting to you - that's just plain cruel. But I'm very glad you're feeling better and I hope that feeling lasts and lasts. And lasts some more.

5/02/2007 9:46 PM  

Post a Comment

<< Home